• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Has anyone gained weight while on Escitalopram?

Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
895
Location
Minnesota, USA
Hi everyone,

I am gaining so much weight since starting my treatment for anxiety and intrusive thoughts.

When I had my last episode of panic attacks, anxiety and intrusive thoughts, I weighed 130 pounds only. Then it plummeted down to 116 pounds because I couldn’t eat out of fear.

Since November, I’ve gained way more than expected. None of my pants and jeans fit me anymore. It’s unbelievable. I am not used to this weight and feel discomfort. Now I weigh about 153 pounds.
Has anyone gained weight after starting Escitalopram?
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
1,508
Location
Melbourne, Australia
I'm on 40mg escitalopram haven't noticed any change in my weight. It's sucks putting on weight, I wish you well buddy.
 
T

Turnitoffandonagain

ACCOUNT CLOSED
Joined
Jul 17, 2018
Messages
179
I don't remember that happening with any SSRI (and I've been on quite a few of them, some had other side-effects, like uncontrollable twitching with Sertraline). It was Metazapine that caused substantial weight-gain, I couldn't stop eating when was on that, all I wanted to do was eat or sleep. I think that drug is really known for that.

But it does seem to vary by individual. Do you find you are constantly hungry? Or just more sedated and so less active?

I've always found my weight goes up when depressed and down when anxious. Anxiety, in my experience, really makes one lose the desire to eat. So I suppose if the med is working for the anxiety it could cause you to gain weight?

Can you ask your prescriber for help in managing this effect? I suppose it depends whether you were underweight to start with.
 
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
895
Location
Minnesota, USA
I don't remember that happening with any SSRI (and I've been on quite a few of them, some had other side-effects, like uncontrollable twitching with Sertraline). It was Metazapine that caused substantial weight-gain, I couldn't stop eating when was on that, all I wanted to do was eat or sleep. I think that drug is really known for that.

But it does seem to vary by individual. Do you find you are constantly hungry? Or just more sedated and so less active?

I've always found my weight goes up when depressed and down when anxious. Anxiety, in my experience, really makes one lose the desire to eat. So I suppose if the med is working for the anxiety it could cause you to gain weight?

Can you ask your prescriber for help in managing this effect? I suppose it depends whether you were underweight to start with.
I don’t feel hungry but I can’t stop eating 🙂. It’s a weird feeling. It’s like it feels boring just sitting on the couch without eating.
I feel energetic at times.

At first, I was ok with it cause I’ve always been a skinny person but now it’s getting out of hand.

I’ll talk to my psychiatrist about it in my next appointment.

My anxiety goes up when thinking about changing my medication because this medication had saved my life.

Thanks for your time response and I appreciate it.
 
Thread starter Similar threads Forum Replies Date
Z Wellbeing 1
R Wellbeing 6
soulsearcher Wellbeing 19
daffy Wellbeing 1
Top